MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181650
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant med products: progreat alpha¿ (terumo) peripheral microcatheter.Initial reporter information such as the first name and email address are not available / unknown.[conclusion]: the healthcare professional reported that during the type ii endoleak coil embolization procedure to treat an aneurysm at the internal mesenteric artery, accessing from the right femoral artery approaching from the superior mesenteric artery (sma) to the inferior mesenteric artery (ima).The catheter was advanced through the sma to the target lesion at the ima.The coiling portion of the procedure started with the progreat alpha¿ (terumo) peripheral microcatheter and the seven (7) deltafill 18 coils were implanted at the target lesion.When the 8th deltafill 18 16mm x 50cm coil (dlf181650 / l13397) was inserted, the coil did not completely come out of the distal end of the microcatheter.There was resistance between the microcatheter and the delivery wire.The physician decided to resheath the coil and the coil became prematurely deployed inside the microcatheter.The physician used the delivery wire and the guidewire (chikai, asahi intecc) to push the prematurely deployed coil inside the microcatheter in attempt to get the coil implanted, but the coil remained inside the microcatheter and the physician had to withdraw the microcatheter with the prematurely deployed deltafill 18 inside.The coil came out of the microcatheter during the withdrawal of the microcatheter.A new microcatheter was used and the deltafill 18 16mm x 50cm coil was successfully implanted in the target lesion through the new microcatheter.The procedure was successfully completed with ten (10) other galaxy coils without any further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product was implanted and is thus not available for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13397) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Premature deployment/detachment in the microcatheter is a known potential issue associated with the use of the device.With the information provided in the complaint and without the product available for analysis, the reported issues by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the premature deployment inside the microcatheter could not be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices such as the reported resistance that was felt between the microcatheter and the delivery wire that prompted the physician to decide to resheath the deltafill 18 16mm x 50cm coil.The resistance experienced and the subsequent attempt to resheath the coil may have contributed to the premature deployment of the coil inside the progreat alpha¿ (terumo) peripheral microcatheter.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the type ii endoleak coil embolization procedure to treat an aneurysm at the internal mesenteric artery, accessing from the right femoral artery approaching from the superior mesenteric artery (sma) to the inferior mesenteric artery (ima).The catheter was advanced through the sma to the target lesion at the ima.The coiling portion of the procedure started with the progreat alpha¿ (terumo) peripheral microcatheter and the seven (7) deltafill 18 coils were implanted at the target lesion.When the 8th deltafill 18 16mm x 50cm coil (dlf181650 / l13397) was inserted, the coil did not completely come out of the distal end of the microcatheter.There was resistance between the microcatheter and the delivery wire.The physician decided to resheath the coil and the coil became prematurely deployed inside the microcatheter.The physician used the delivery wire and the guidewire (chikai, asahi intecc) to push the prematurely deployed coil inside the microcatheter in attempt to get the coil implanted, but the coil remained inside the microcatheter and the physician had to withdraw the microcatheter with the prematurely deployed deltafill 18 inside.The coil came out of the microcatheter during the withdrawal of the microcatheter.A new microcatheter was used and the deltafill 18 16mm x 50cm coil was successfully implanted in the target lesion through the new microcatheter.The procedure was successfully completed with ten (10) other galaxy coils without any further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product was implanted and is thus not available for evaluation.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr is to include the additional event information received on 1/6/2019.[conclusion]: the healthcare professional reported that during the type ii endoleak coil embolization procedure to treat an aneurysm at the internal mesenteric artery, accessing from the right femoral artery approaching from the superior mesenteric artery (sma) to the inferior mesenteric artery (ima).The catheter was advanced through the sma to the target lesion at the ima.The coiling portion of the procedure started with the progreat alpha¿ (terumo) peripheral microcatheter and the seven (7) deltafill 18 coils were implanted at the target lesion.When the 8th deltafill 18 16mm x 50cm coil (b)(4) was inserted, the coil did not completely come out of the distal end of the microcatheter.There was resistance between the microcatheter and the delivery wire.The physician decided to resheath the coil and the coil became prematurely deployed inside the microcatheter.The physician used the delivery wire and the guidewire (chikai, asahi intecc) to push the prematurely deployed coil inside the microcatheter in attempt to get the coil implanted, but the coil remained inside the microcatheter and the physician had to withdraw the microcatheter with the prematurely deployed deltafill 18 inside.The coil came out of the microcatheter during the withdrawal of the microcatheter.A new microcatheter was used and the deltafill 18 16mm x 50cm coil was successfully implanted in the target lesion through the new microcatheter.The procedure was successfully completed with ten (10) other galaxy coils without any further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product was implanted and is thus not available for evaluation.No further information was available per the affiliate.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13397) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Premature deployment/detachment in the microcatheter is a known potential issue associated with the use of the device.With the information provided in the complaint and without the product available for analysis, the reported issues by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the premature deployment inside the microcatheter could not be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices such as the reported resistance that was felt between the microcatheter and the delivery wire that prompted the physician to decide to resheath the deltafill 18 16mm x 50cm coil.The resistance experienced and the subsequent attempt to resheath the coil may have contributed to the premature deployment of the coil inside the progreat alpha¿ (terumo) peripheral microcatheter.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8139827
Report Number3008114965-2018-00816
Device Sequence Number13845278
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberDLF181650
Device Lot NumberL13397
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/06/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1